Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2003, 6:25 AM CDT for Greene County, Pike County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 6:25 AM CDT (11:25 UTC)
- Expired
- May 10, 2003, 7:15 AM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WUUS53 KLSX 101125 SVRLSX ILC061-149-101215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 625 AM CDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GREENE COUNTY IN SOUTHWEST ILLINOIS SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 715 AM CDT * AT 625 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PEARL...MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... BARROW THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID OUTSIDE WALLS AND WINDOWS LAT...LON 3950 9074 3937 9057 3967 9011 3985 9034 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:00 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 10, 3:00 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT SAT MAY 10 2003 ONE MORE. ETA FORECASTS LAST IN A SERIES OF SHORT WAVES TO ROLL OUT OF THE SWRN U.S. TODAY AND TONIGHT. MODEL CLOSES OFF THE H5 LOW NEAR MSN BY SUN MORNING WITH 180 M 12 HR HFC. LOOKS MORE LIKE MAR THAN MAY. RIDGE CONTINUES TO BUILD ACROSS THE ROCKIES EARLY IN THE WEEK WITH A QUIET WEATHER PATTERN FOR A COUPLE OF DAYS. THE LATEST MSAS INDICATED WEAK BOUNDARY EXTENDING FROM NE MO INTO E CENTRAL KS WITH BEST SURFACE MOISTURE CONVERGENCE OVER W CENTRAL MO. FAIRLY STRONG CONVECTION WAS MOVING INTO CENTRAL MO ATTM. WILL KEEP FLOOD WATCH THAT WAS IN EFFECT UNTIL NOON IN PLACE AS A RESULT. .STL...FLOOD WATCH THIS MORNING ENTIRE CWA EXCEPT THE ERN OZARKS
Hazardous weather outlook, May 10, 5:30 AM CDT, 55 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT SAT MAY 10 2003 ...THE RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE AREA OF HIGH RISK IS GENERALLY NORTH OF A LINE FROM COLUMBIA IN BOONE COUNTY TO TROY IN LINCOLN COUNTY TO HILLSBORO IN MONTGOMERY COUNTY. SOME CITIES IN THE HIGH RISK AREA INCLUDE COLUMBIA...HANNIBAL...QUINCY...BOWLING GREEN...AND PARIS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE REMAINDER OF THE AREA. THE STORMS ARE LIKELY TO PRODUCE LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS ALONG WITH TORRENTIAL RAIN. AT THIS TIME IT LOOKS LIKE THERE IS THE POTENTIAL FOR ANOTHER SIGNIFICANT OUTBREAK OF SEVERE WEATHER INCLUDING TORNADOES OVER THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT THAT WILL MOVE INTO CENTRAL MISSOURI LATE THIS AFTERNOON...AND PASS THROUGH EASTERN MISSOURI AND ADJACENT PARTS OF ILLINOIS THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE GIVEN THE STRONG FORCING ASSOCIATED WITH THIS STORM SYSTEM...AS WELL AS THE HIGH AMOUNTS OF ATMOSPHERIC SHEAR AND INSTABILITY. STAY TUNED FOR CONTINUED UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM MOVES INTO THE MIDWEST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST WEEK. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
In the hours before
Local storm report, May 10, 3:43 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 AM 5N COLUMBIA MO 0.75 INCH HAIL
05/10/03 BOONE REPORTED BY BOONE COUNTY
EMERGENCY MANAGEMENT
AGENCY.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:42 PM CDT | Tornado Warning | LSX | Greene, Macoupin | 48 min |
| May 9, 8:12 PM CDT | Tornado Warning | LSX | Montgomery | 33 min |
| May 9, 8:14 PM CDT | Flash Flood Warning | LSX | Macoupin | 4 hr |
| May 9, 8:27 PM CDT | Tornado Warning | LSX | Macoupin | 33 min |
| May 9, 8:32 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 28 min |
| May 9, 8:43 PM CDT | Tornado Warning | LSX | Montgomery | 32 min |
| May 9, 9:02 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 43 min |
| May 9, 9:11 PM CDT | Tornado Warning | LSX | Pike | 49 min |
| May 9, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 27 min |
| May 9, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 33 min |
| May 9, 11:42 PM CDT | Flash Flood Warning | LSX | Macoupin | 3 hr |
| May 10, 6:31 AM CDT | Flash Flood Warning | LSX | Pike | 4 hr |
| May 10, 7:47 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 28 min |
| May 10, 8:06 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 24 min |
| May 10, 8:12 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison | 48 min |
| May 10, 8:19 AM CDT | Tornado Warning | LSX | Madison | 41 min |
| May 10, 8:31 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 29 min |
| May 10, 8:41 AM CDT | Tornado Warning | LSX | Macoupin | 34 min |
| May 10, 8:43 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| May 10, 9:11 AM CDT | Flash Flood Warning | LSX | Greene | 4 hr |
| May 10, 9:18 AM CDT | Tornado Warning | LSX | Bond, Madison | 27 min |
| May 10, 10:15 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 30 min |
| May 10, 11:07 AM CDT | Flash Flood Warning | LSX | Calhoun | 3 hr |
| May 10, 11:53 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 52 min |
| May 10, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 45 min |
| May 10, 6:21 PM CDT | Tornado Warning | LSX | Adams | 39 min |
| May 10, 6:53 PM CDT | Tornado Warning | LSX | Adams | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.